MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG SHUNTASSISTANT (25); HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG SHUNTASSISTANT (25); HYDROCEPHALUS MANAGEMENT
Model Number FV252T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a shuntassistant (#fv252t) was tested preoperatively and showed unexpected behavior.No patient involvement.The incident was reported to the manufacturer late on november 13, 2024.
 
Additional Manufacturer Narrative
Manufacturing site evaluation: traceability of production data was performed and showed no deviation.The investigation is on-going.Should the investigation results become available, a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Investigation: visual inspection: during the investigation, dry cristaline visible deposits in the inlet/outlet spout were determined.Permeability test: a permeability test has shown that the valve is permeable.Computer controlled test: to investigate the claim of made by the customer: "did not resist to scf flow in vertical position - preoperative", the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valve is tested in both the horizontal as well as the vertical positions.The results show that the valve is not operating within the accepted tolerance in the vertical position.A tendency to an accelerated outflow could be determined.Internal inspection: after dismantling of the valve, no deposits were found.Results: please note - the valve was tested before use with saline solution.After the testing the valve was not inserted in solution and was returned in dry condition with a clear delay.The testing of dry products is of limited value.A dried-up saline solution can lead to invalid test results.Based on our test results, we can determine dry visible deposits in the spouts and a tendency to an accelerated outflow at the valve in vertical position.Opening valves allows a view of a significant part of the interior.Nevertheless, there are areas which evade visual inspection.In these parts, it is also possible to have dry deposits which can influence the function of the valve.The examination of the return product has been completed with the drafting of this report.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.

Brand Name
SHUNTASSISTANT (25)
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key20704986
Report Number3004721439-2024-00371
Device Sequence Number13171362
Product Code JXG
UDI-Device Identifier04041906113308
UDI-Public4041906113308
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K110206
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/03/2026
Device Model NumberFV252T
Device Catalogue NumberFV252T
Device Lot Number20052979
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2024
Supplement Date Received by Manufacturer11/20/2024
Initial Report FDA Received Date11/18/2024
Supplement Report FDA Received Date12/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown